Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Are Protease Inhibitor Indinavir

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Crixivan (Indinavir)

... in-DIN-a-veer Brand Name: Crixivan Other Name(s): IDV, Indinavir sulfate, L-735,524, MK-639, Sulfato de indinavir Drug Class: Protease Inhibitors Indinavir sulfate, also known as Crixivan, is a type of medicine called a protease inhibitor (PI). PIs act by blocking protease, a protein that HIV needs to make more copies of itself. HIV/AIDS-Related Uses Indinavir was
Ask the Experts

will my legs come back

after taking combivir and crixivan for two years my legs are really skinny. My Dr. has switched my meds but when or will I ever see a change in my legs or are they gone for good
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...(lipoatrophy) has been observed in patients taking certain HIV drugs like AZT (combivir) or D4T (Zerit). The link to certain protease inhibitors like indinavir (Crixivan) is more uncertain. Switching off drugs that contribute to fat problems can... Read more »

Kidney Stones

I just had a kidney stone detected. Is there any correlation to this and my HIV meds? I am taking Combivir and Sustiva for the last 4 years. My last CD4 count was 1197 and my VL has been undetectable for 3 years. I am also, taking Tricor, Zetia &...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...I am not aware nor I have I observed a link between kidney stones and your current HIV regimen (stones are seen with some protease inhibitors such as indinavir and rarely atazanavir). Kidney stones are fairly common in the general popoulation and... Read more »

when to start taking meds

My viral load is 27,000 and my cd-4 count is 334 when should I start taking meds? I have a history of kidney stones will any of the meds cause more kidney stones?
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...The only HIV medication that is strongly associated with the formation of kidney stones is the protease inhibitor indinavir (Crixivan)-- one that's no longer commonly used. With your CD4 count, many doctors (self included) would advise starting Read more »

HIV protease inhibitors

Could you tell me the spectrum of activity and the mechanism of resistance for the antimicrobial HIV protease inhibitors (Ex: Indinavir)and do they work with gram positve/gram negative bacteria. What bacteria does it work against. Or what sites I...
Eric Daar, M.D.

Response from Eric Daar, M.D.

UCLA School of Medicine
...The HIV protease inhibitor selectively blocks the protease enzyme and prevents an infected cell from producing infectious HIV. Resistance develops when Read more »
Articles
The Body PRO

Poster Session 32172: Protease Inhibitor-Associated Hyperglycemia: Results of Switching from Indinavir to Nelfinavir

...Hyperglycemia and the development of diabetes mellitus is an emerging side effect of all of the protease inhibitors currently in use. As of November 1997, the FDA has received reports of 234 PI-related hyperglycemia from among the tens of... Read more »
The Body PRO

Late Breaker No. LB12: Viral Rebound in the Presence of Indinavir Without Protease Inhibitor Resistance

...described here in Havlir et al's report of 26 patients from ACTG 343. In this study, some patients were randomized to receive indinavir monotherapy folllowing a six month induction course of AZT/3TC/indinavir. Nine of these patients achieved... Read more »
The Body PRO

Poster Session 22404: Pharmacokinetic Interaction Between Nevirapine and Indinavir and Correlation with Antiviral Activity

...presented by The Body's own Robert Murphy, 24 patients who were either na├»ve or on stable nucleoside RTI treatment began taking the protease inhibitor indinavir (IDV), dosed at 800 mg every 8 hours. After 7 days, patients added the... Read more »
AIDS Survival Project

Drug Interactions of Protease Inhibitors and Psychiatric Medications

... Taken from an article by Dan H. Karasic and James W. Dilley Antiretroviral drugs -- especially protease inhibitors -- may interact with medications used to treat mood and anxiety disorders. Protease inhibitors have varying degrees of inhibition Read more »
Connect With Others

test nuevos mas sensitivos

Posted by Anonymous
...two nucleoside reverse transcriptase inhibitors (zidovudine and didanosine or lamivudine) and in six cases also including a protease inhibitor (indinavir or ritonavir). The first serum sample from each patient was drawn at a median of 6 days... Read more »

PEP Question

Posted by agny, 1 Reply
...PEP. They didn't favor the idea becasue of all the side effects. Just a question about the prescription. They gave me three: Indinavir Sulfate: every 8 hours Nevirapine: Every 12 hours Abacavir Sulfate: Twice a day Wanted to make sure if there... Read more »

hic

Posted by Anonymous
...abacavir (Ziagen). A nonthymidine NRTI such as didanosine (Videx; ddI), lamivudine (Epivir; 3TC) or zalcitabine (Hivid; ddC). A protease inhibitor such as indinavir (Crixivan), nelfinavir (Viracept), ritonavir (Norvir), saquinavir (Fortovase)... Read more »

What do you think?

Posted by Anonymous, 2 Replies
...In the June 2, 2002 issue of Journal of Virology, researchers report an astounding discovery: The protease inhibitor drugs Crixivan (indinavir) and Invarase (saquinavir) caused T cell death in... Read more »